MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555540
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental emdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquired eus fnb needle was used during an endoscopic ultrasound (eus) procedure performed on (b)(6), 2020.According to the complainant, during the procedure, there was an issue with the device; however, detail about the issue are unknown.Reportedly, the procedure was not completed successfully.There were no patient complications reported as a result of this event.Note: boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: device problem code 3191 is being used to capture the reportable issue of procedure not completed successfully.Block h10: investigation results the returned acquire eus fnb needle was analyzed, and a visual evaluation noted that the working length (needle and sheath) was kinked approximately at 3cm from distal end.A functional evaluation noted that the stylet was not able to advance due to the needle kinked at distal section.Based on all available information and the condition of the returned device, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Handling and manipulation of the device during the procedure could have led to the kink at distal section of the device and once the needle is kinked, it would cause issues to advance the stylet through the kinked section.The investigation concluded the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire eus fnb needle was used during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, there was an issue with the device, however detail about the issue are unknown.Reportedly, the procedure was not completed successfully.There were no patient complications reported as a result of this event.Note: boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
ACQUIRE
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10197194
Report Number3005099803-2020-02496
Device Sequence Number2392634
Product Code ODG
UDI-Device Identifier08714729931782
UDI-Public08714729931782
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K160845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2022
Device Model NumberM00555540
Device Catalogue Number5554
Device Lot Number0024957301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date08/06/2020
Patient Sequence Number1